Claritin D Withdrawal

11 Replies Updated



Conversation Starter

Heather Says:
via mobile

So I was taking claritin D 24hr tablet everyday for about 6-8 months. My doctor told me I needed to stop taking it because it was causing to make my anxiety worse so I stopped it cold turkey well about 3 days after stopping it I started noticing I was getting really bad anxiety and feeling nauseous. Thought it was stress then started getting jittery and intense itching, followed by sleep problems and body aches from being so tense and headaches. I know this has to be a withdrawal from the allergy med. I'm wondering if anyone else has had this problem and help on what I can do to help this !! It's very hard to deal with !!



Showing Replies 1 - 11 of 11 RSS Feed


of 1    
1
Verwon Says:

Hello, Heather! How are you? Sorry about the problems that you're having.

Yes, the Pseudoephedrine in it could have been worsening your anxiety, since it tends to act as a stimulant and if you were taking it for that long of a time period, then suddenly stopped, withdrawal effects could occur.

Have you consulted your doctor? There may be something else you can use for awhile, without the Pseudoephedrine that could help.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
tlsmith Says:

I was researching the possibility of Claritin D withdrawal effecting anxiety. I just stopped taking it. Have been on and off it for about a year. Every time I think my sinuses are better and stop taking it, the anxiety flares up! Took me a while to connect the two but I believe it is definitely the cause for people prone to anxiety anyway.

REPLYSHAREREPORT
Was this helpful?     0     1  
3
Heather Says:
via mobile

My doctor was saying that there was no way stopping it causes my anxiety that taking it is worsening my anxiety but I really think she's wrong. Everytime I try to stop taking it I get major anxiety and withdrawal effects

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Heather Says:
via mobile

Yes I started taking it since my
Allergies were so bad and it's the only thing that helped, well when my doctor said stop taking it because it makes anxiety worse I did and for 5 days I was in hell !! So I started it again and just didn't take it as often thinking I can lessen the withdrawals by tapering off well so far hasn't worked very well anytime I stop it 3 days later the withdrawal symptoms start again and my anxiety flares up !! I just don't know what to do to get off of this, I have a 2 year old son that I basically take care of by myself and I can't withdrawal and tend to his every need. I've tried and it was to much !!

REPLYSHAREREPORT
Was this helpful?     1     0  
5
Frazier Says:

I am experiencing the same withdrawal problems. Have either of you been able to quit? If so, How long did it take you to get over the withdrawal.

REPLYSHAREREPORT
Was this helpful?     1     0  
6
Van Says:
via mobile

I've been taking it the past 2 months during the spring allergy season with no side effects. Stopped taking it a few days ago(4 or 5?) and have just started experiencing the same symptoms... anxiety, racing heart, trouble sleeping. I'll post back when symptoms subside...

REPLYSHAREREPORT
Was this helpful?     1     0  
7
Vickie Says:
via mobile

My husband takes Claritan D 12 hr...he takes 2 every day and had for at least 2 years...when he runs out and hasn't taken it for a couple days, he gets dizzy, light headed...extremely tired almost to the point of being lethargic...he is just basically sick...are these withdrawal symptoms from the pseudoephedrine? I am really stsrti,g to think they are since as soon as he takes a couple of the Claritan D's he is better

REPLYSHAREREPORT
Was this helpful?     1     0  
8
Deb Says:
via mobile

I have been having horrible headaches. But Claritin D is the only allergy med that seems to do the job. But when I run out I feel sick & have these headaches.

REPLYSHAREREPORT
Was this helpful?     2     0  
9
D Campbell Says:
via mobile

How long will the anxiety and jitters symptoms from stopping the Claritin-D Stop last?

REPLYSHAREREPORT
Was this helpful?     0     0  
10
Katarina Says:

The general gist of what I've read is to take 10% less of the pill every 30 days, but it is highly individualized. The fact that Claritin is a time release pill may mean they cannot help. If you can find the same drug in another pill, that says take every 4-8 hours, you might be able to do it that way, and weight the pills to get an exact dose (if it is capsules with a powder in it, it is easier to weigh, and take the right amount. Yes, the work is worth it to get off the drug. PLEASE, I am from the medical field, and it sounds like Claritin is HELPING with your anxiety, not causing it to get worse, but I am no doctor, but other people's report's seem to back up this finding.

I have heard of that med causing anxiety, but not everyone is the same!! I hope some of what I said helped. You may be able to cut down faster than 10% a month, since your body tells you in 3 days, you will know if the next cut can be bigger, or must be smaller. I would wait a week after your symptoms totally go away before tapering again. This is just an idea based on the info I've read.

REPLYSHAREREPORT
Was this helpful?     1     0  
11
Nk Says:
via mobile

I've been taking claritin D for about 3 years, and I take a lot of it, I shouldn't but I do. I am addicted to it and I hate it. I want off of it so bad but I just can't seem to stop or even cut down. Even know it GIVES me terrible anxiety. When I stop taking it, I get extremely tired and I have know ambition for life what so ever. I get restless through my whole body and feel flu like. But my anxiety goes away.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

withdrawal from vyvanse
My son had a terrible experience on wyvance. He has phyciatic systems to include halluciations. The doctor took him off ... 428 replies
Withdrawals from soma, morphine, xanax, oxycodone - help please
I have been in pain management for years, lost my doctor along with other patients, and primary won't fill or says s... 298 replies
withdrawal from klonopin 1mg daily
I have been on kolonopin 1 mg daily for 14 months now I am depressed and very anxious most of the time I want to get off... 291 replies
withdrawal symptoms lipitor
How long before muscle aches and weakness subside after discontinuing Lipitor ## Had been on 10mg for 4 years. recently ... 204 replies
Withdrawal from Vyvanse experience
I have been on Vyvanse for 4 weeks and I am now tapering off. I was going to quit cold turkey , but I wke up this mornin... 159 replies
Withdrawal from stelazine
I have been on stelaine for 25 years with short breaks but I am trying to stop it and getting nasty withdrawal effects. ... 87 replies
withdrawals from oxycodone 30mg
I have been prescribed oxycodone 30 MG's for about 4 years 1 to 2 a day. I decided on the 11th of this month enough ... 34 replies
Withdrawal Symptoms Belviq
I've taken belviq twice a day for 3 months (i think- one bottle worth). I didn't refill the RX and now, 4 days l... 30 replies
Withdrawal from Imipramine
Last dose of Imipramine (25 mg) taken on Monday July 2nd 2012. Under a doctors guidance. Slow, very slow taper. Took 5 m... 23 replies
Withdrawal From Opiates And Using Suboxone
I've been abusing vicodin and percocet for over 7 years. I'm fed up with it all, but terrified BEYOND TERRIFIED ... 15 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 March 2021.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA